MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: patient care manager.Pma/510k: k193133.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
A patient of unspecified gender and age underwent a tracheostomy procedure where a cook blue rhino g1-multi percutaneous tracheostomy introducer was used.The patient did not have any anatomical anomalies that would have made the procedure difficult to perform.Bronchoscope guidance was used during placement.The wire guide was inserted through the needle.There was no difficulty advancing the wire guide into the trachea.The wire guide was not withdrawn at the same time the dilator and catheter were removed.The guide wire was reported to have "looped back on itself and was kinking inside the trachea." the procedure was completed, but the use of a bronchoscope with forceps was required to remove the wire.An esophagogastroduodenoscopy (egd) examination was required to rule out esophageal injury after the removal of the guide wire.The event did not prolong the patient's hospitalization.No other adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Upon further investigation, this event is not reportable.There is no information confirming device malfunction or serious injury.It was determined that removing the kinked wire guide with the assistance of bronchoscope and forceps does not constitute intervention to preclude permanent impairment or death.A review of risk documentation does not indicate that this event is likely to cause serious injury if it were to reoccur.A detailed search of complaint history has revealed no previous events involving the failure mode "kinks" that has led to a serious injury.As there are no recorded incidences of serious injury due to the complaint event, and it is not likely that serious injury would result if the event were to recur, per 21cfr part 803.50 the complaint event is considered not reportable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14642308
Report Number1820334-2022-01018
Device Sequence Number5720349
Product Code JOH
UDI-Device Identifier00827002577169
UDI-Public(01)00827002577169(17)230501(10)14345680
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberN/A
Device Catalogue NumberC-PTISY-100-HC-G-NA-FLEX7.5
Device Lot Number14345680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown